Alert archive / Indiana / Frost Advisories in 2013

Frost Advisory 5, NWS Indianapolis, IN

October 21, 201339 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 21, 2013, 3:20 AM EDT for 39 counties in Indiana. It took effect at Oct 22, 2013, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2013, 3:20 AM EDT (07:20 UTC)
In effect from
Oct 22, 2013, 4:00 AM EDT
Expired
Oct 22, 2013, 9:00 AM EDT
In force
5 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS73 KIND 210720
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EDT MON OCT 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD FRONT.
SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO CALM
WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO
MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO TUESDAY
MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS
COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING.  

INZ021-028>031-035>049-051>057-060>065-067>072-211530-
/O.NEW.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
320 AM EDT MON OCT 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. 

* TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES

* IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE
  OUTDOOR PLANTS COULD BE KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KOCH
5 follow-up statements
573 
WWUS73 KIND 211403
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1003 AM EDT MON OCT 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD
FRONT. SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO
CALM WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE
LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO
TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF
INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING.

INZ021-028>031-035>049-051>057-060>065-067>072-212200-
/O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1003 AM EDT MON OCT 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES

* IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE 
  OUTDOOR PLANTS COULD BE KILLED 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
171 
WWUS73 KIND 211936
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT MON OCT 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD
FRONT. SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO
CALM WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE
LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO
TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF
INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING.

INZ021-028>031-035>049-051>057-060>065-067>072-220400-
/O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
336 PM EDT MON OCT 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES

* IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE 
  OUTDOOR PLANTS COULD BE KILLED 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
876 
WWUS73 KIND 220150
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
950 PM EDT MON OCT 21 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA
OVERNIGHT. SKIES WILL BECOME MOSTLY CLEAR TO PARTLY CLOUDY ALONG
WITH DIMINISHING WINDS. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM
OUT IN THE LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT
INTO TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF
INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING.

INZ021-028>031-035>049-051>057-060>065-067>072-221000-
/O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
950 PM EDT MON OCT 21 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY.

* TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES

* IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE
  OUTDOOR PLANTS COULD BE KILLED

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
50
662 
WWUS73 KIND 220755
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 AM EDT TUE OCT 22 2013

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY...

.MOSTLY CLEAR SKIES AND LIGHT WINDS ARE ALLOWING TEMPERATURES TO
BOTTOM OUT IN THE UPPER 20S TO MIDDLE 30S ACROSS CENTRAL INDIANA
FROM NOW THROUGH 9 AM. THIS IS ALLOWING WIDESPREAD FROST TO FORM
ACROSS THE AREA. AFTER 9 AM TEMPERATURES SHOULD INCREASE AND WINDS
INCREASE ENOUGH TO STOP THE FORMATION OF FROST.

INZ021-028>031-035>049-051>057-060>065-067>072-221300-
/O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
355 AM EDT TUE OCT 22 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...OVERNIGHT LOWS 28 TO 34 DEGREES

* IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE 
  OUTDOOR PLANTS COULD BE KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
622 
WWUS73 KIND 221248
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
848 AM EDT TUE OCT 22 2013


INZ021-028>031-035>049-051>057-060>065-067>072-221400-
/O.EXP.KIND.FR.Y.0005.000000T0000Z-131022T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
848 AM EDT TUE OCT 22 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING SHORTLY...ENDING
THE FROST THREAT.


$$

JAS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:56 AM EDT, 24 minutes earlier.

Area forecast discussion, Oct 21, 2:56 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
256 AM EDT MON OCT 21 2013

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 242 AM EDT MON OCT 21 2013

A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA MONDAY
RESULTING IN SHOWER CHANCES THROUGH MONDAY EVENING. THEN...AN UPPER
SYSTEM WILL SHARPEN ACROSS THE AREA AS IT MOVES ACROSS ON TUESDAY
NIGHT. THIS WILL AGAIN RESULT IN MORE SHOWERS TUESDAY AFTERNOON AND
NIGHT. THE RAIN IS EXPECTED TO MIX WITH SNOW BEFORE ENDING AROUND
DAYBREAK WEDNESDAY. COOL CANADIAN HIGH PRESSURE WILL THEN BUILD IN
THE REST OF THE WEEK WITH MOSTLY DRY WEATHER BUT WELL BELOW NORMAL
TEMPERATURES TYPICAL OF LATE NOVEMBER.

&&

.NEAR TERM /TODAY AND TONIGHT/...
ISSUED AT 242 AM EDT MON OCT 21 2013

THE MAIN FOCUS TODAY AND TONIGHT WILL BE TIMING AND COVERAGE OF
SHOWERS IN ASSOCIATION WITH A MODIFIED ARCTIC AIRMASS THAT WILL BE
SLIDING SOUTHEAST ACROSS CENTRAL INDIANA. POTENTIAL FOR CLEARING AND
A FROST WILL ALSO BE A BIG ISSUE.

THE 00Z GFS SEEMS TO BE A BIT TOO FAST WITH THE COLD FRONT...SO WILL
GO WITH A NON-GFS BLEND. THIS BLEND BRINGS THE STRONG COLD FRONT TO
NEAR OUR EXTREME NORTHWESTERN COUNTIES BY 12Z AND THEN INTO OUR
SOUTHEASTERN COUNTIES BY 00Z TONIGHT. MODELS INCLUDING THE 02Z RAPID
REFRESH REFLECTIVITY PROG SUGGEST BULK OF ANY SHOWER ACTIVITY TODAY
WILL BE WELL NORTHEAST OF THE FORECAST AS THE LOW LEVEL JET MOVES
INTO THE EASTERN GREAT LAKES. SECONDARY MAX LOOKS LIKE IT WILL BE
OVER THE OZARKS IN CLOSE PROXIMITY TO A WAVE SOUTHWEST OF UPPER LOW
CENTER NEAR LAKE SUPERIOR. THUS...WILL STICK WITH LOW CHANCE POPS
STARTING IN THE NORTHWEST AND ENDING IN THE SOUTHEAST TOWARD 06Z
TUESDAY. MODELS AND UPSTREAM SATELLITE LOOP ALL SUGGEST CLEARING
WILL TAKE PLACE AFTER 06Z FROM NORTHWEST TO SOUTHEAST AS SUBSIDENCE
AND DRY COLUMN MOVE IN. ALSO...SURFACE PRESSURE GRADIENT WILL RELAX
ALLOWING WINDS TO BECOME LIGHT TO CALM. THESE FACTORS SUGGEST A
WIDESPREAD FROST ESPECIALLY ACROSS THE NORTHWESTERN HALF OF THE
FORECAST AREA. SOME AREAS COULD EVEN SEE A FREEZE PER 00Z MOS. WILL
ISSUE A FROST ADVISORY FROM 08Z-14Z BASED ON CONSALL TEMPERATURE
OUTPUT. PRIOR TO TONIGHT...WARMEST NEAR NORMAL TEMPERATURES EXPECTED
SOUTHEAST TODAY WITH COOLER NUMBERS NORTHWEST BEHIND THE FRONT.
PREFER COOLER SIDE OF MOS NORTHWEST AND WARMER SIDE ELSEWHERE WITH
SOUTHWEST WINDS TO GUST TO NEAR 20 MPH.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ISSUED AT 242 AM EDT MON OCT 21 2013

MAIN CHALLENGE WILL BE TIMING...COVERAGE AND FOR THE FIRST TIME THIS
YEAR PRECIPITATION TYPE AS MODELS IN GOOD AGREEMENT THAT ENERGY
DROPPING DOWN IN THE FAST NORTHWEST FLOW ALOFT TO THE SOUTHWEST OF
THE ONTARIO UPPER LOW WILL HELP CARVE OUT A SHARP UPPER TROUGH THAT
WILL PIVOT NORTHEAST ACROSS CENTRAL INDIANA TUESDAY NIGHT. THIS
TROUGH WILL BRING IN EVEN COLDER AIR WITH CRITICAL THICKNESSES LINES
DROPPING SOUTHEAST ACROSS THE FORECAST AREA AFTER 06Z. THIS SHOULD
RESULT IN RAIN ASSOCIATED THE UPPER TROUGH CHANGING WITH OR MIXING
TO SNOW BEFORE IT ENDS AROUND 12Z WEDNESDAY. MODELS EVEN OR SHOWING
LIGHT SNOW ACCUMULATION...ALTHOUGH DO NOT EXPECT ANY OF IT TO STICK
WITH THE GROUNDS STILL RELATIVELY WARM. MODELS ARE ALSO ALL SHOWING
DECENT QVECTOR CONVERGENCE AFTER 18Z TUESDAY...WINDING DOWN IN THE
EAST AFTER 06Z. MEANWHILE...THE 00Z RUNS OF THE GFS...NAM AND GEM
ALL START QPF AFTER 18Z TUESDAY WITH THE 12Z ECMWF A FEW HOURS
FASTER. WILL STICK WITH NUMBERS AND THE PREVIOUS FORECAST AND START
THINGS OFF AFTER 18Z. WILL ALSO BUMP UP POPS A BIT WITH CONFIDENCE
GETTING BETTER THE CLOSER IT GETS.

WOULD NOT RULE OUT A FEW MORE SHOWERS IN IMPULSES IN FAST NORTHWEST
FLOW WEDNESDAY OR WEDNESDAY NIGHT...BUT FOR NOW WILL JUST KEEP SOME
CLOUDS AROUND.

WILL LEAN ON BLEND OF MOS...CONSALL AND ALLBLEND FOR TEMPERATURES
WITH SOME UNCERTAINTY DUE TO THE MODEL HANDLING OF THIS STRONG EARLY
SEASON TROUGH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

ISSUED AT 254 AM EDT MON OCT 21 2013

TEMPERATURES WILL RUN MUCH COOLER THAN NORMAL FOR THE LONG TERM AS A
STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN CANADA PULLS
COLD AIR INTO CENTRAL INDIANA ON IT/S BACK SIDE. A WEAK SURFACE WAVE
MOVES THROUGH MISSOURI INTO KENTUCKY/TENNESSEE ON THURSDAY AND
BRINGS A SLIGHT CHANCE FOR RAIN TO THE AREA. AFTER THAT HIGH
PRESSURE BUILDS IN FROM THE PLAINS AND SHOULD ALLOW TEMPERATURES TO
SLOWLY WARM FRIDAY AND SATURDAY AS THICKNESSES GRADUALLY INCREASE
ACROSS THE AREA. HIGHS COULD REACH THE LOW TO MIDDLE 50S ON SATURDAY
/STILL 5-10 DEGREES BELOW NORMAL/. MODELS ARE SHOWING SOME
DISAGREEMENT FOR SATURDAY INTO SUNDAY ON WHETHER OR NOT A COLD FRONT
WILL MOVE THROUGH THE AREA OR STALL TO THE NORTH SO WILL KEEP THIS
PERIOD DRY FOR NOW AND STICK WITH ALLBLEND TEMPERATURES FOR A MIDDLE
OF THE ROAD SOLUTION.

&&

.AVIATION /DISCUSSION FOR 210600Z TAFS/...
ISSUED AT 1256 AM EDT MON OCT 21 2013

VFR EXPECTED THROUGH THE PERIOD. LOW LEVEL WIND SHEAR MAY BE AN
ISSUE OVERNIGHT AT KIND.

OVERNIGHT EXPECT A GRADUAL INCREASE AND LOWERING OF MID CLOUD FROM
NORTHWEST TO SOUTHEAST.

GUSTY WINDS CONTINUE NEAR KLAF SO LOW LEVEL WIND SHEAR DOES NOT LOOK
TO BE AN ISSUE THERE. AT KIND WINDS STILL LOOK TO INCREASE TO 40KT
AT 1500FT AGL. HAVE DECIDED TO GO AHEAD AND CONTINUE LLWS FOR THESE
WINDS AT KIND. WINDS WILL STILL BE RELATIVELY STRONG ALOFT ACROSS
THE SOUTHERN SITES...BUT NOT QUITE TO CRITERIA.

CEILINGS WILL DROP TO AROUND BKN050 LATE MONDAY MORNING AS COLD
FRONT MOVES IN. WINDS WILL SHIFT TO WEST...AND WINDS ALOFT WILL
WEAKEN. CANNOT RULE OUT SOME LIGHT RAIN WITH COLD FRONT...BUT ODDS
ARE TOO LOW TO MENTION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....CP
AVIATION...50/CP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 20, 7:54 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
754 PM EDT SUN OCT 20 2013

INZ021-028>031-035>049-051>057-060>065-067>072-211100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
754 PM EDT SUN OCT 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

DISCUSSION: A COLD FRONT WILL DROPS SOUTHEAST TO THE UPPER
MIDWEST AND CENTRAL PLAINS AND HIGH PRESSURE WILL REMAIN ACROSS
THE OHIO AND TENNESSEE VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: FROST IS POSSIBLE MONDAY OVERNIGHT AND TUESDAY MORNING
AND AGAIN IN THE OVERNIGHTS AND MORNINGS FROM WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE
30S. SUBFREEZING TEMPERATURES ARE POSSIBLE AS WELL...ESPECIALLY
THURSDAY AND FRIDAY NIGHTS. ALSO...RAIN SHOWERS MAY MIX WITH SNOW
SHOWERS TUESDAY NIGHT AND WEDNESDAY MORNING. ANY SNOW IS NOT
EXPECTED TO STICK...HOWEVER WITH THE GROUND AND SURFACES WELL
ABOVE FREEZING.

DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS
WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL MID
AND LATE NOVEMBER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

Nearby

Frost Advisories in Indiana, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.